Properties of Non-Differentiable Tax Policies

Research output: Contribution to journalArticleScientificpeer-review


In this study, we reconsider the effect of variable transformations on the redistribution of income. We assume that the density function is continuous. If the theorems should hold for all income distributions, the conditions earlier given are both necessary and sufficient. Different conditions are compared. One main result is that continuity is a necessary con-dition if one demands that the income inequality should remain or be reduced. In our previous studies, of tax policies the assumption was that the transformations were differentiable and satisfy a derivative condition. In this study, we show that it is possible to reduce this assumption to a continuity condition.
Gini Indices; Income Inequality; Income Redistributive Policies; Lorenz Curves; Lorenz Dominance
Original languageEnglish
Peer-reviewed scientific journalTheoretical Economics Letters
Issue number3
Pages (from-to)142-145
Number of pages4
Publication statusPublished - 06.2013
MoE publication typeA1 Journal article - refereed


  • 112 Statistics and probability

Cite this